Alert archive / New Jersey / Tornado Warnings in 2008

Tornado Warning 6, NWS New York, NY

August 15, 2008Bergen County, Passaic County, New Jersey; Rockland County, New York

NWS New York, NY issued this tornado warning at Aug 15, 2008, 4:43 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, New York. It was in force for 32 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2008, 4:43 PM EDT (20:43 UTC)
Expired
Aug 15, 2008, 5:15 PM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 107 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 4:51 PM EDTHAIL 0.88Wyckoff, NJNICKEL SIZE HAIL.
Aug 15, 4:57 PM EDTTSTM WND DMGGlen Rock, NJNUMEROUS TREES AND WIRES DOWN.
Aug 15, 4:57 PM EDTTSTM WND DMGHo-Ho-Kus, NJNUMEROUS TREES AND WIRES DOWN.
Aug 15, 4:57 PM EDTTSTM WND DMGSaddle River, NJNUMEROUS TREES AND WIRES DOWN.
Aug 15, 5:00 PM EDTTSTM WND DMGAllendale, NJDOWNED TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KOKX 152043
TOROKX
NJC003-031-NYC087-152115-
/O.NEW.KOKX.TO.W.0006.080815T2043Z-080815T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE UPTON NY
443 PM EDT FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 515 PM EDT...

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RAMSEY...
  MOVING EAST AT 28 MPH.

* THE TORNADO WILL BE NEAR...
  RIDGEWOOD AND 6 MILES NORTH OF PARAMUS BY 450 PM...
  6 MILES NORTH OF ORADELL AND 6 MILES SOUTH OF MONSEY BY 455 PM...
  PEARL RIVER AND NANUET BY 500 PM...
  TAPPAN AND NORWOOD BY 505 PM...
  ORANGEBURG AND NYACK BY 510 PM...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4111 7431 4113 7392 4099 7389 4096 7390
      4092 7391 4093 7429 4097 7428 4099 7431
TIME...MOT...LOC 2043Z 263DEG 24KT 4103 7416

$$

BAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Aug 15, 3:45 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 15, 3:45 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
345 PM EDT FRI AUG 15 2008

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE INTO SATURDAY. A WEAK COLD FRONT
WILL SLOWLY MOVE EASTWARD...MOVING OFF THE COAST ON SATURDAY. HIGH
PRESSURE WILL PROVIDE DRIER CONDITIONS SUNDAY INTO EARLY MONDAY. A
COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TUESDAY. HIGH
PRESSURE BUILDS BACK INTO THE REGION WEDNESDAY THROUGH THE END OF
THE WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
CONVECTIVE IN PROGRESS ALONG SEA BREEZE AND WESTERN NJ. EXPECT
CONVECTION OVER NJ TO SPEED UP AND ADVANCE ACROSS NYC AS OUTFLOWS
START TO PRESS CONVECTION FASTER TO EAST. ENVIRONMENT OVER EASTERN
AND CENTRAL JERSEY IS FAVORABLE WITH CAPES AROUND 1000 J/KG AND
LIS NEAR -5 C.

THUS EXPECT CONVECTION INTO THE CITY BETWEEN 6 AND 7 PM.

HEAVY RAIN...URBAN FLASH FLOOD CONCERN CONTINUES.

NO DAMAGE OR HAIL REPORTED YET. HIGHEST WIND WAS IN WADING RIVER
(SUFFOLK COUNTY) WITH 39 MPH REPORTED. THINKING HERE IS THAT WELL
REMAIN NON SEVERE INTO THE CITY.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
ANY ADDITIONAL SHOWERS AND THUNDERSTORMS THAT REMAIN OVER THE
FORECAST AREA ARE EXPECTED TO GRADUALLY REDUCE IN COVERAGE AND
INTENSITY WITH THE LOSS OF DAYTIME HEATING.

AS THE UPPER LEVEL TROUGH MOVES EAST ON SATURDAY...THE TRI-STATE
AREA WILL EXPERIENCE ADDITIONAL SHOWERS AND STORMS. THE BEST THREAT
OF THESE THUNDERSTORMS WILL BE ACROSS THE EASTERN PORTIONS...MAINLY
CT AND LONG ISLAND. EXPECT ADDITIONAL HEAVY SHOWERS AND
THUNDERSTORMS UNTIL SUNSET.

WE FINALLY GET A BREAK SATURDAY NIGHT THROUGH SUNDAY NIGHT AS HIGH
PRESSURE MOVES ACROSS THE AREA.

FOLLOWED A MAV/MET BLEND FOR TEMPS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE MOVES OFF THE COAST ON MONDAY. AS THIS HIGH MOVES
AWAY...A COLD FRONT FROM THE NORTH WILL APPROACH. THIS WILL SET UP A
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY
OUT AHEAD OF THE FRONT AND WITH THE FRONTAL PASSAGE. BY
WEDNESDAY...THE FRONT IS SOUTH OF THE FORECAST AREA WITH HIGH
PRESSURE BUILDING FOR THE REMAINDER OF THE FORECAST. THIS HIGH WILL
PROVIDE DRY CONDITIONS. TEMPERATURES WILL BE SEASONABLE THROUGH THE
PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH OVER THE EASTERN GREAT LAKES REMAINS THE FEATURE
DRIVING THE WX INTO SATURDAY.

CONVECTION HAVING A MAJOR IMPACT FOR THE COMMUNITY THIS AFTERNOON.
CONVECTION IS FORECAST TO MOVING INTO THE NYC METRO BETWEEN 22 AND
00Z.

CONVECTION OVER LONG ISLAND CONTINUES TO WEAKEN WHILE ACTIVITY
OVER NJ AND LOWER HUDSON VALLEY INCREASES.

WINDS ARE LIGHT...DIRECTIONS ARE HIGHLY VARIABLE DUE TO MESOSCALE
CONVECTIVE OUTFLOWS.

CEILINGS ARE 025-035. VSBY IN STRONGEST CONVECTION WILL LOWER TO
IFR.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
TSTMS DECREASE IN COVERAGE WITH THE LOSS OF DAYTIME HEATING
TONIGHT...BUT SHOWERS MAY LINGER THROUGH MIDNIGHT OR SO.
VFR...WITH PATCHY MVFR FOG POSSIBLE AGAIN WITH LIGHT WINDS AND
MOIST LOW LEVELS. A SLOW MOVING UPPER LEVEL TROUGH WILL POSE
ANOTHER THREAT OF SCATTERED (LESS COVERAGE THAN TODAY) CONVECTION
ON SATURDAY. IMPROVEMENT EXPECTED SUNDAY AND MONDAY WITH VFR
CONDITIONS ANTICIPATED AS HIGH PRESSURE SETTLES JUST TO THE SOUTH.
ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA MON NIGHT/TUE
MORNING.

&&

.MARINE...
WINDS/WAVES WILL REMAIN BELOW SCA CRITERIA THROUGH THE FCST
PERIOD.

AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA TONIGHT AND SATURDAY.
AS A RESULT...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
WATERS THROUGH SATURDAY. SOME STORMS THIS EVENING WILL BE STRONG TO
SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. IN
ADDITION...EXPECT SOME ROUGH SEAS AND REDUCED VISIBILITIES IN
THUNDERSTORMS. ADDITIONAL STORMS CAN BE EXPECTED TOMORROW...HOWEVER
NOT AS WIDESPREAD AS THIS AFTERNOON AND EVENING.

HIGH PRESSURE BUILDS INTO THE AREA SATURDAY NIGHT AND SUNDAY...AND
WILL REMAIN IN PLACE THROUGH MONDAY. A COLD FRONT WILL SLIDE ACROSS
THE AREA MONDAY NIGHT WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS
RETURNING. HIGH PRESSURE BUILD BACK INTO THE AREA WEDNESDAY.

&&

.HYDROLOGY...
ALTHOUGH THE FORECAST STORM TOTAL RAINFALL AVERAGE IS AN INCH OR
LESS FOR THIS EVENING...THUNDERSTORMS RAINFALL AMOUNTS OF 2 TO
4 INCHES ARE POSSIBLE. HOUR RAINFALL RATES COULD APPROACH 2 INCHES.
NEW YORK CITY AND THE SURROUNDING HIGHLY URBAN AREAS ARE MOST
SUSCEPTIBLE TO POTENTIAL FLASH FLOODING. THUS WATCH REMAINS IN
EFFECT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TOMORROW. ONCE
AGAIN...ANY SHOWERS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR. HOWEVER ANY
SHOWERS ON SATURDAY ARE NOT EXPECTED TO BE AS WIDESPREAD AS TODAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ071>077.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ003>006-
     011.
MARINE...NONE.

&&

SYNOPSIS...BC
NEAR TERM...JST
SHORT TERM...BC
LONG TERM...BC
AVIATION...JST
MARINE...BC
HYDROLOGY...BC
Hazardous weather outlook, Aug 15, 5:57 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
557 AM EDT FRI AUG 15 2008

NJZ003>006-011-NYZ071>077-161000-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
557 AM EDT FRI AUG 15 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING
THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE RAINFALL RATES UP
TO 1.5 INCHES PER HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL
RAINFALL FORECAST OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE
STORMS PASS OVER THE SAME AREA...LOCALIZED AMOUNTS OF UP TO 4
INCHES ARE POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE
FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-NYZ067>070-078>081-161000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
557 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING
THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE RAINFALL RATES UP
TO 1.5 INCHES PER HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL
RAINFALL FORECAST OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE
STORMS PASS OVER THE SAME AREA...LOCALIZED AMOUNTS OF UP TO 4
INCHES ARE POSSIBLE...WITH SMALL STREAM AND URBAN FLOODING.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
557 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING.
A FEW STORMS COULD PRODUCE RAINFALL RATES UP TO 1.5 INCHES PER
HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL RAINFALL FORECAST
OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE STORMS PASS OVER THE
SAME AREA...LOCALIZED AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 15, 1:50 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
150 PM EDT FRI AUG 15 2008

NYZ076-077-151845-
NASSAU-QUEENS-
150 PM EDT FRI AUG 15 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND QUEENS
COUNTIES...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODBURY TO
WHITESTONE...OR ALONG A LINE EXTENDING FROM SYOSSET TO FLUSHING...AND
MOVING NORTHEAST AT 6 MPH.

THESE STORMS WILL BE...
  NEAR BAYSIDE BY 200 PM.
  NEAR GREAT NECK BY 220 PM.
  NEAR PORT WASHINGTON BY 245 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND
ONE HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS
Special weather statement, Aug 15, 2:49 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
249 PM EDT FRI AUG 15 2008

NYZ079-151945-
NORTHEAST SUFFOLK-
249 PM EDT FRI AUG 15 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SUFFOLK COUNTY...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WADING RIVER...AND MOVING EAST AT 9 MPH.

THIS STORM WILL BE...
  NEAR CALVERTON BY 305 PM.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS
Special weather statement, Aug 15, 3:45 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
345 PM EDT FRI AUG 15 2008

NYZ078-079-081-152045-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
345 PM EDT FRI AUG 15 2008

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLE ISLAND...AND MOVING EAST AT 16 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JC
Special weather statement, Aug 15, 3:57 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
357 PM EDT FRI AUG 15 2008

CTZ005-152045-
NORTHERN FAIRFIELD-
357 PM EDT FRI AUG 15 2008

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEORGETOWN...OR 10 MILES NORTHEAST OF NEW
CANAAN...AND MOVING NORTHEAST AT 18 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:28 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic47 min
Aug 15, 4:30 PM EDTFlash Flood WarningOKXBergen, Passaic2 hr
Aug 15, 5:06 PM EDTSevere Thunderstorm WarningOKXBergen39 min
Aug 15, 5:08 PM EDTSevere Thunderstorm WarningOKXBergen52 min
Aug 15, 5:13 PM EDTFlash Flood WarningOKXBergen, Hudson2 hr
Aug 15, 5:16 PM EDTTornado WarningOKXBergen29 min
Aug 15, 6:20 PM EDTFlash Flood WarningOKXEssex, Union115 min
Aug 15, 2:02 PM EDTFlash Flood WarningOKXNassau109 min
Aug 15, 2:06 PM EDTFlash Flood WarningOKXSuffolk114 min
Aug 15, 2:18 PM EDTFlash Flood WarningOKXNassau, Suffolk104 min
Aug 15, 2:44 PM EDTFlash Flood WarningOKXSuffolk2 hr
Aug 15, 2:47 PM EDTSpecial Marine WarningOKX43 min
Aug 15, 2:56 PM EDTSevere Thunderstorm WarningOKXSuffolk49 min
Aug 15, 4:57 PM EDTFlash Flood WarningOKXOrange, Putnam, Rockland, Westchester2 hr
Aug 15, 5:23 PM EDTTornado WarningOKXWestchester37 min
Aug 15, 5:26 PM EDTSpecial Marine WarningOKX64 min
Aug 15, 5:46 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, Suffolk44 min
Aug 15, 5:50 PM EDTFlash Flood WarningOKXBronx, Nassau, Queens, Westchester115 min
Aug 15, 6:26 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk49 min
Aug 15, 6:36 PM EDTFlash Flood WarningOKXSuffolk99 min
Aug 15, 6:43 PM EDTSpecial Marine WarningOKX2 hr
Aug 15, 7:08 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens, Richmond82 min

Nearby

Tornado Warnings in New Jersey, 2008Tornado Warnings in New York, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.